MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2C25
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: t93m39.Additional information was requested and the following was obtained: did the patient suffer any adverse consequences? no, the patient did not suffer from it.Was part of the i-blade damaged or broken off? it looked broken off.If yes for broken off, did any part fall into the patient? no, there were nothing on x-ray result.If yes for fallen into the patient were all pieces retrieved? no, they were not retrieved.Were any pieces left in the patient? no, there were nothing on x-ray result.If yes, what plans are there to remove the pieces from the patient? the patient was taken detailed x-ray, but there were not any parts of i-blade.What is the current condition of the patient? the patient has been good.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.Complaint information is trended on a regular basis to determine if further investigation is warranted.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, after the blade of the enseal device went forward, it did not come back and stuck in the blade rail.It seemed to be broken off.The surgeon took the device out from a patient.A scrub nurse cleaned the jaw and seemed to see the part of the blade.The patient had an x-ray test, but there appeared to be no fragments in the patient.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/1/2020.Device evaluation: the device was returned with the bottom portion of the i blade out of the lower jaw channel; the lower jaw channel was damaged.The device was connected to the generator and it was recognized.Because of the condition of the device not all functional testing could be performed with the generator.The jaw was unable to cycle open and close.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.Photo evaluation: the images provided by the customer are that of the distal jaw of what appears to be an enseal device.A closer look at the clamp arm interface shows the iblade was at the wrong side of the jaw.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.

Brand Name
ENSEAL G2 CURVED JAW 25CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10693210
Report Number3005075853-2020-05354
Device Sequence Number11745646
Product Code GEI
UDI-Device Identifier10705036014133
UDI-Public10705036014133
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberNSLG2C25
Device Catalogue NumberNSLG2C25
Device Lot NumberT93M39
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/01/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR